MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS100712P
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient was diagnosed with a pneumothorax and brought to the operating room for a video-assisted thorascopic surgery (vats).During the procedure before closing, it was noted that an irregular yet oval-shaped piece of plastic port measuring approximately 2.5 x 4 millimeters had broken off the distal tip of the instrument.A tiny piece measuring approximately 1 millimeter was located and extracted from the chest wall.The wound was inspected with retractors layer by layer, then the chest was irrigated and periscapular wounds with saline.The inspection process was repeated, but no plastic was found.The field was inspected as well.The incision was then inspected with a sterile covered linear ultrasound probe, but the user could not identify any overt chest wall foreign body.The wound was re-irrigated and the chest wall was inspected layer by layer with the thoracoscope.Considering the risks associated with additional time under anesthesia, the surgeon proceeded with the completion of the operation.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a2, a3, a4, a5, g3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The first image depicts the obturator inserted into the cannula.The distal end of the cannula is gouged with a piece d disengaged.The second image depicts the top of the obturator.It was reported that a patient was diagnosed with a pneumothorax and brought to the operating room for a video-assisted thorascopic surgery (vats).During the procedure, before closing, it was noted that an irregular yet oval-shaped piece of plastic port measuring approximately 2.5 x 4 millimeters had broken off the distal tip of the instrument.A tiny piece measuring approximately 1 millimeter was located and extracted from the chest wall.The wound was inspected with retractors layer by layer, then the chest was irrigated and pericapsular wounds with saline.The inspection process was repeated, but no plastic was found.The field was inspected as well.The incision was then inspected with a sterile covered linear ultrasound probe, but the user could not identify any overt chest wall foreign body.The wound was re-irrigated and the chest wall was inspected layer by layer with the thoracoscope.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VERSASTEP PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23671825
Report Number9612501-2025-03146
Device Sequence Number9761435
Product Code GCJ
UDI-Device Identifier10884521082823
UDI-Public(01)10884521082823(17)300831(10)J5J3680Y(20)02
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVS100712P
Device Catalogue NumberVS100712P
Device Lot NumberJ5J3680Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer11/21/2025
02/05/2026
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date12/04/2025
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexMale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite